Recently my father and I attended a multidisciplinary team meeting at my mother's care home - with reps from the home and medical team. During the meeting we reviewed her medication and found that somehow she is receiving a higher dose of a mood stabiliser - carbamazepine than was originally prescribed. At the meeting it wasn't clear if this was an error or that the GP (who wasn't there) had legitimately upped the dose because of agitation. Mummy has also had a lot of falls which were the main reason for the meeting. We asked for the dose of the mood stabiliser to be confirmed, so that we understood what had happened and if she is getting the right dose. I also wondered if this medication (along with many others she takes) could contribute to falls - e.g. drowsiness, clumsiness. We were told not. Since the meeting we have had a phone call about the mood stabiliser to say that it wasn't a medication error, rather a "communication error" (I think the difference here might be semantic) and that they didn't think they should change to dose to what was originally prescribed as "it (the drug) wouldn't affect her falls". Anyone here have experience of medication errors and or medication and falls? I still think that if she isn't getting the dose that was originally prescribed, why not? I think the fall thing, though it may be related is a bit of a red herring here. Are they covering their backs? I am thinking of asking to speak to the older age doctor as to the rationale behind their decision and to ask whether she could go back to the original dose. However, I am concerned if we lower the dose, will she become agitated? I have medical POA and DOLS authorisation. Feel there isn't much point trying to be in a guardian role if I am not clear about the rationale for decisions like this? Maybe I should leave it to the professionals? Anyone else had anything like this?